MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer septal occluder was selected for procedure.It was noted during procedure that the left atrial disc of the occluder was deformed when being deployed.Several attempts were made to partially recapture the occluder and redeploy it, but the deformation persisted.The decision was made to remove and replace the 22mm amplatzer septal occluder with another one of the same size.There were no adverse patient effects reported.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and met functional specifications when analyzed under non-physiological conditions.Information from the field indicated that a larger than recommended size delivery sheath was used during the procedure.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all defined manufacturing specifications.There were no other incidents reported for this lot.The cause of the reported incident could not be conclusively determined but may have been caused by the use of a larger than recommended delivery system.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on 22 august 2022, a 22mm amplatzer septal occluder was selected for procedure.It was noted during procedure that the left atrial disc of the occluder was deformed when being deployed.Several attempts were made to partially recapture the occluder and redeploy it, but the deformation persisted.The decision was made to remove and replace the 22mm amplatzer septal occluder with another one of the same size.There were no adverse patient effects reported.Subsequent to the previously filed report, additional information was received that a 10f amplatzer trevisio intravascular delivery system had been used at the time the deformed 22mm amplatzer septal occluder was noted.The deformed occluder was never released from the delivery cable while inside the patient.There was no kink or angulation noted in the delivery system.There were only 3 partial recaptures of the deformed occluder made.The cobra deformation of the amplatzer septal occluder was confirmed/visualized while inside the patient via transesophageal echocardiogram and angiogram examination.It was noted that the same 10f amplatzer trevisio intravascular delivery system was used to implant the second 22mm amplatzer septal occluder.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15420452
Report Number2135147-2022-01203
Device Sequence Number15091744
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number6873427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale